Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 85, NWS Mobile, AL

June 12, 2007Butler County, Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 12, 2007, 4:13 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2007, 4:13 PM CDT (21:13 UTC)
Expired
Jun 12, 2007, 5:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Butler County, AL, Crenshaw County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:23 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 122115
SVRMOB
ALC013-041-122200-
/O.NEW.KMOB.SV.W.0085.070612T2113Z-070612T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
415 PM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
  WESTERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 500 PM CDT

* AT 415 PM CDT...DOPPLER WEATHER RADAR SHOWED A SEVERE   
THUNDERSTORM WITH A HISTORY OF PRODUCING DAMAGING HAIL UP TO   
BASEBALL SIZE.  THIS STORM WAS LOCATED NEAR HONORAVILLE...OR ABOUT   
14 MILES NORTHWEST OF LUVERNE...AND MOVING SOUTH AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RUTLEDGE...PIGEON CREEK...OAKY STREAK AND DOZIER

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

HAIL UP TO BASEBALL SIZE HAS BEEN REPORTED IN HONORAVILLE BY THE 
LOCAL FIRE DEPARTMENT. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
TUESDAY EVENING FOR SOUTH CENTRAL ALABAMA.

LAT...LON 3192 8632 3191 8651 3153 8660 3153 8641
      3145 8639 3154 8628

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:19 PM CDT, 54 minutes earlier.

Area forecast discussion, Jun 12, 3:19 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
319 PM CDT TUE JUN 12 2007

.SYNOPSIS...FOR THE CURRENT FORECAST...HOT TEMPS AND THE CHANCE OF
PRECIP ARE THE BIGGEST ITEMS TO DEAL WITH IN THE SHORT TERM. REASON
FOR THE CURRENT ACTIVITY OVER THE AREA IS A SHORTWAVE SWINGING SOUTH
OVER THE CAROLINAS AS I TYPE AROUND AN UPPER LOW OFF THE NEW ENGLAND
COAST. THIS UPPER ENERGY IS PUSHING THE UPPER RIDGE...CURRENTLY
STRETCHING FROM MX TO THE CA PLAINS. ANOTHER SHORTWAVE SYSTEM IS
MOVING OVER THE CO ROCKIES...HELPING TO SHARPEN THE RIDGE.

IN THE LOWER LEVELS OF THE TROPOSPHERE...THE RIDGE HAS CREATED
UNSEASONABLY WARM TEMPS OVER THE FA AND POINTS WEST. GULF BREEZE
MOVING INLAND HAS FIRED OFF STORMS ALONG THE MS/AL/FL GULF
COAST...WITH AN OLD BOUNDARY CREATING THE CONVERGENCE MECHANISM
INLAND OVER THE MS/LA STATE LINE. THE SHORTWAVE MOVING SOUTH OVER THE
EAST COAST HAS FIRED OFF SOME BOOMERS TO OUR NORTH. NEEDLESS TO
SAY...WHERE HOT TEMPS AND UPPER ENERGY COME TOGETHER...THE STORMS
HAVE BECOME QUITE STRONG.

&&

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...GUIDANCE IS
ADVERTISING THE UPPER SHORTWAVE SWING SOUTH OVER THE SOUTHEASTERN
CONUS ATLANTIC SEABOARD...THEN SOUTHEAST OVER THE NORTHERN CARIBBEAN
WEDNESDAY...WITH THE ROCKIES SYSTEM PUSHING INTO THE PLAINS RIDGE.
GUIDANCE IS ADVERTISING AN UPPER TROUGH SETTING UP OVER THE EASTERN
EASTERN SEABOARD AND SOUTHEASTERN CONUS BY THURS...WITH NAM
ADVERTISING THE FA MORE ON THE FRONT END OF THE TROUGH...GFS UNDER
THE BACK SIDE OF THE TROUGH. BOTH ARE ADVERTISING DRY AIR WELL TO OUR
NORTH PUSHING SOUTHWEST...STAYING WELL NORTH OF THE AREA...SO AM
EXPECTING THE SUMMER STEAMIES TO CONTINUE. THIS WEAKENING UPPER
RIDGE WILL RESULT IN DAYTIME TEMPS NOT QUITE REACHING THE RECORD
SETTING LEVELS OF TODAY.

DID GO A BIT ABOVE THE COOLER...DRYER GFS/MAV GUIDANCE (AFTER
TONIGHT)...THOUGH DIDNT DEVIATE WITH THE MINS.

.LONG TERM (FRIDAY ON)...BY FRIDAY...GUIDANCE IS ADVERTISING THE
PLAINS UPPER RIDGE GONE AS ROCKIES SYSTEM...NOW OVER THE SOUTHERN
PLAINS AND SEVERAL SYSTEMS PASSING OVER THE NORTHERN THIRD OF THE
CONUS...WITH THE RIDGE BUILDING NORTH OVER THE DESERT SOUTHWEST.
GUIDANCE ISNT TO ENTHUSIASTIC IN TAKING THE SYSTEM OVER THE SOUTHERN
PLAINS EAST...INSTEAD FILLING IT IN THROUGH THE WEEKEND...THEN
KICKING OFF AS ANOTHER UPPER SYSTEM DIGS SOUTH OVER THE NORTHERN
ROCKIES.

&&

.MARINE...THE SERIES OF MID LEVEL SHORTWAVES MOVES SOUTHWARD THROUGH
THE EXTREME SOUTHEAST STATES WITH A SURFACE REFLECTION TROF SHIFTING
FROM OVER THE INLAND AREA TO THE NORTHERN GULF OVERNIGHT.  THE LARGE
DOME OF HIGH PRESSURE OVER THE NORTHEAST STATES WEDGES INTO THE
SOUTHEAST STATES MEANWHILE AND INTO THE MARINE AREA ON WEDNESDAY
ALLOWING FOR WINDS TO VEER TO THE SOUTHEAST.  SURFACE RIDGING BUILDS
INTO THE NORTHEASTERN GULF THROUGH FRIDAY AND REMAINS IN PLACE
THROUGH SUNDAY PROMOTING A LIGHT AND GENERALLY SOUTHERLY WIND FLOW.
LITTLE CHANGE IN SEAS THROUGH THE PERIOD. /29

&&

.FIRE WEATHER...SOME RAIN WILL COME TOT HE EASTERN THIRD OF THE FA
INTO TONIGHT AS AN UPPER SYSTEM INDUCED PRECIP MOVES SOUTH OVER
SOUTHEASTERN AL. AM EXPECTING A DEEP MIXING LAYER TO CONTINUE THROUGH
THE WEEK...WITH A RETURN OF RAIN THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  92  70  89  70 /  20  20  05  20  10
PENSACOLA   72  88  70  86  70 /  30  20  05  20  10
DESTIN      75  86  73  87  73 /  30  20  05  20  10
EVERGREEN   69  89  65  89  65 /  20  10  05  20  20
WAYNESBORO  67  92  64  89  66 /  20  05  00  20  20
CAMDEN      69  91  64  89  67 /  20  05  00  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

29/16
Hazardous weather outlook, Jun 12, 6:58 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED EXPIRATION TIME...
NATIONAL WEATHER SERVICE MOBILE AL
658 AM CDT TUE JUN 12 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-131200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
658 AM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED LATER TODAY
NEAR AND ALONG A WEAK FRONTAL BOUNDARY GENERALLY LOCATED OVER
NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA. DUE TO BETTER
FORCING IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE COMBINED WITH
SUFFICIENT MOISTURE IN THE LOWER LEVELS DAMAGING WINDS AND LARGE
HAIL WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. THE BEST
CHANCE FOR SEVERE WEATHER TO OCCUR WILL BE GENERALLY EAST OF THE
I-65 CORRIDOR STRETCHING SOUTH TO INLAND AREAS OF THE WESTERN
FLORIDA PANHANDLE.

FURTHER TO THE WEST ANOTHER HOT DAY IS FORECASTED RESULTING IN HEAT
INDICES RANGING FROM 100 TO 105 DEGREES DURING THE AFTERNOON HOURS.

THE HOT AND DRY CONDITIONS WILL ALSO ENHANCE THE WILDFIRE RISK
ACROSS THE AREA.

THE THREAT OF SEVERE WEATHER WILL DROP SIGNIFICANTLY AFTER SUNSET
WHEN SURFACE TEMPERATURES COOL TO THE 70S.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO WIDESPREAD SEVERE OR HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:16 PM CDTSevere Thunderstorm WarningMOBCrenshaw59 min
Jun 12, 3:40 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw65 min
Jun 12, 4:05 PM CDTSevere Thunderstorm WarningMOBCrenshaw40 min
Jun 12, 4:23 PM CDTSevere Thunderstorm WarningMOBCovington67 min
Jun 12, 4:50 PM CDTSevere Thunderstorm WarningMOBCovington49 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.